can magnesium make you feel hot?

Discussion in 'Fibromyalgia and ME & Chronic Fatigue Syndrome' started by crillee, Jan 21, 2007.

  1. crillee

    crillee New Member

    I started a magnesium/calcium/zinc supplement before bed about a week ago. Was doing nicely helping me fall asleep and I felt like I slept better. Well last night I took it and and I was so hot all night long (not really night sweats) just hot I couldn't sleep. Could it be the mag supplement or just "one of those things"?

    Thank you!!
  2. crillee

    crillee New Member

    just want to get some feedback
  3. woofmom

    woofmom New Member

    I take it. Hasn't made me hot. I'm no expert, but it's probably one of those things.
  4. ksl25

    ksl25 New Member

    i was thinking maybe the zinc? maybe u can call your local vitamin store or pharmicist to inquire. good luck and take care.
  5. HurtsToMove

    HurtsToMove New Member

    I used to take 2 pills at bedtime. Would be sweating in the middle of the night and just thought it was my heated mattress pad set too high. But since I dropped the evening dose it hasn't happened since.

    I didn't put 2+2 together until I read your post. You're not the only one this happens to. I don't know which part of the combo is the culprit, so my suggestion, which is pretty obvious, is to not take it at bedtime. This isn't a problem for me, since it doesn't make me sleepy or anything, just in a little less pain, which is always a good thing!
  6. nightngale

    nightngale New Member

    Thats odd, I have been taking 200 to 400 mg usually evening and have woke up with some sweating also noticed flushed feeling recently. Put it off as menopause. How mcuh and when do you take it?
  7. nightngale

    nightngale New Member

    Iheard somewhere that taking zinc could be bad...that you already get enough within a regular diet. And a supplement could be bad. I am not sure, or of details though.
  8. FM58

    FM58 New Member

    Since an IV w/ Magnesium can cause possble "flush" in a person, reason has it, that taking a certain amount of Magnesium supplement may possible cause a feeling of heat.

    Are you taking 1/2 the amount of Magnesium that you are of Calcium? Ex. 600mg Calcium & 300mg Magnesuim? Is it possible to break up your dose throughout the day. so you are not taking so much at once?

  9. crillee

    crillee New Member

    I am not sure of the particulars as I don't have the bottle in front of me. It's CVS brand calcium/mag/zinc. I did really seem to help with sleep which is the bummer. I also have Fibromag, but that has b-complex and not good for taking at night. Would I still reap the sleep benefits if I took the fibromag in the morning?
  10. rockyjs

    rockyjs Member

    As I recall magnesium and zinc are both cofactors in the conversion of thyroid hormone in its stored form to its useable form (T4 to T3).

    I take thyroid medication which contains both and if I use magnesium before going to bed I get a noticeable rise in my body temperature - not really a fever, just very warm. The same happens if I take flax oil which helps bump thyroid off of the binding protein.

    Zinc can interfere with copper absorption (copper helps fight candida) so it takes very little to have an adequate supply...no more than 15-25 mg per day. More is not better.

    Zinc is important in the production of serotonin which is probably why it helps with sleep.

    Jan